Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS Albuquerque, NM

June 27, 2000Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 3:58 PM MDT for Colfax County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2000, 3:58 PM MDT (21:58 UTC)
Expired
Jun 27, 2000, 5:00 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 203 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 3:45 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 272158
SVRABQ
NMC007-272300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 500 PM MDT

* AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL COLFAX COUNTY...OR ABOUT 17 
MILES   SOUTH OF RATON...MOVING EAST-SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL EASTERN COLFAX COUNTY 

HIGHS WINDS AND LARGE HAIL WITH THUNDERSTORMS CAN SPREAD QUICKLY 
ACROSS OPEN RANGELAND. MOVE TO PROTECTED AREAS WHEN YOU SEE BLOWING 
DUST...SUDDEN WIND AND LIGHTNING CHANGES...OR THE ARRIVAL OF HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEAST NEW MEXICO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING FOR NORTHEAST
NEW MEXICO.

LAT...LON 3675 10445 3658 10449 3639 10403 3670 10401

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 58 minutes earlier.

Area forecast discussion, Jun 27, 3:00 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE JUN 27 2000

FOR TONIGHT...AWIPS PROBLEMS HAVE MADE DETAILS HARD TO DISCERN.
IN GENERAL FAIRLY HIGH POPS AREAWIDE WITH CHANCE SVR NERN CRNR.

FOR WED...SOME WARMING WEST AND SOUTH BUT PLENTY OF RESIDUAL MOISTURE
FOR INCREASED SFC HEATING AND OROGRAPHICS TO TRIGGER DIURNAL
CONVECTION. HIGHEST POPS NERN CRNR WHERE NEXT WIND SHIFT/COLD FRONT
WILL PROVIDE LOW LEVEL CONVERGENCE. UPSLOPE LOW CLOUDS AND COOLER
EAST THURSDAY WITH GUSTY EAST CANYON WINDS SPREADING A LITTLE COOLER
AIR INTO CENTRAL AND WEST AGAIN...WHILE KEEPING MOISTURE ABOVE
SEASONAL. WITH UPPER HIGH BUILDING OVER REGION...DYNAMICS WEAK BUT
BELIEVE CHANCE TYPE POPS JUSTIFIED WITH HIGH MOISTURE AVAILABILITY.

FOR EXTENDED...TEMPS BEGINNING TO REBOUND FRIDAY RESULTING IN MORE
CONVECTIVE REGIME THAN THURSDAY...THEN GRADUAL WARMING AND DRYING
OVER THE WEEKEND WITH UPPER HIGH OVER REGION AND WEAK LEE TROUGHING.
MJF

ABQ BB 063/091 065/087 065 32423
SAF BB 056/087 058/084 057 32423
TCC BE 064/089 063/080 063 32424

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:51 PM MDTSevere Thunderstorm WarningABQUnion54 min
Jun 27, 2:53 PM MDTSevere Thunderstorm WarningABQColfax67 min
Jun 27, 4:44 PM MDTSevere Thunderstorm WarningABQColfax, Union61 min
Jun 27, 5:35 PM MDTSevere Thunderstorm WarningABQColfax, Union55 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.